Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Linear constituents
of certain character restrictions


Authors: I. M. Isaacs and G. R. Robinson
Journal: Proc. Amer. Math. Soc. 126 (1998), 2615-2617
MSC (1991): Primary 20C15
MathSciNet review: 1451809
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $G$ be a finite irreducible complex linear group with $p$-power degree, where $p$ is a prime number. Then every $p'$-subgroup of $G$ that is normalized by a Sylow $p$-subgroup must be abelian. This and related results are proved using an elementary character-theoretic argument.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 20C15

Retrieve articles in all journals with MSC (1991): 20C15


Additional Information

I. M. Isaacs
Affiliation: Department of Mathematics, University of Wisconsin, Madison, Wisconsin 53706
Email: isaacs@math.wisc.edu

G. R. Robinson
Affiliation: Department of Mathematics, University of Leicester, Leicester LE1 7RH, England
Email: grr1@mcs.le.ac.uk

DOI: https://doi.org/10.1090/S0002-9939-98-04339-1
Received by editor(s): February 14, 1997
Communicated by: Ronald M. Solomon
Article copyright: © Copyright 1998 American Mathematical Society